Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2011, 5:51 PM EDT for Allen County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 10, 2011, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 75 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:02 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS53 KIWX 102151
SVRIWX
INC003-102230-
/O.NEW.KIWX.SV.W.0112.110610T2151Z-110610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 630 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
10 MILES WEST OF MONROEVILLE...OR 5 MILES SOUTH OF NEW HAVEN...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MONROEVILLE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAPLES...TILLMAN...ZULU...TOWNLEY AND DIXON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4097 8509 4105 8510 4107 8480 4094 8480
4093 8483
TIME...MOT...LOC 2151Z 269DEG 18KT 4100 8503
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:09 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 3:09 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 309 PM EDT FRI JUN 10 2011 .SHORT TERM... CONVN BREAKING OUT THIS AFTN ALG COMPOSITE OUTFLW/STATIONARY FNTL BNDRY AND SHLD DVLP UPSCALE QUICKLY THIS AFTN GIVEN BREATH OF DESTABILIZATION TAKING PLACE THIS AFTN WITHIN RAPIDLY DECAYING OUTFLW BUBBLE. WHILE SOME ISOLD TORNADO RISK EXITS...WINDOW OF OPPORTUNITY SHORT OWING TO SHALLOWNESS OF PRIOR BUBBLE. GREATER OBVIOUS THREAT IS BOTH LARGE HAIL GIVEN FVRBL FREEZING LVL AND IN LIGHT OF CAPE DISTRIBUTION IN HAIL GROWTH ZONE...AND DAMAGING WINDS W/OBSVD 45KT MID LVL SPD MAX NOTED ON WOLCOTT PROFILER...BOTH GENERALLY SOUTH OF THE IN/MI STATELINE ALTHOUGH A CONDITIONAL RISK EXTENDS FURTHER NORTH AND EAST PENDING CONTD DESTABILIZATION INVOF OF NWD RTNG OUTFLW BNDRY THROUGH THIS AFTN. OTHERWISE ADDNL CONVN XPCD LT TONIGHT IN ASSOCN/W ROBUST SW TROUGH OVR SD THIS AFTN MIGRATING EWD INTO THE GREAT LAKES SAT MORNING. THIS WILL LIKELY REACTIVATE BY SAT AFTN AS BNDRY LYR DESTABILIZES BUT HIGHRES MODEL DERIVED SOLUTIONS POINT TO MUCH OF THIS FALLING EAST AND SOUTH OF KIWX CWA TOMORROW AFTN AND WILL HOLD W/CLOSE W/PRIOR POP ALIGNMENT. OTHERWISE MUCH COOLER CONDS XPCD SAT NIGHT AS LL FLW VEERS IN WAKE OF SW TROUGH AND TAPS INTO COOL CANADIAN RIDGE DROPPING SWD OUT OF WRN ONTARIO. HWVR WILL MAKE FOR A FANTASTIC WEEKEND TEMP WISE. && .LONG TERM... SUNDAY THROUGH FRIDAY...A SURFACE HIGH PRESSURE AREA WILL BE BUILDING INTO THE WESTERN GREAT LAKES REGION AT THE START OF THIS PERIOD. GIVEN THE COOL AND DRY AIR MASS AND THE SUBSIDENCE ASSOCIATED WITH THIS SYSTEM...TEMPERATURES SHOULD BE BELOW NORMAL SUNDAY THROUGH TUESDAY. FAVOR THE GFS MEAN ENSEMBLE MOS WHICH APPEAR ON TRACK IN THIS REGARD. OTHERWISE...AN UPPER LEVEL SYSTEM SHOULD REACH THE AREA BY WEDNESDAY OR THURSDAY. THE ONGOING TIMING OF A CHANCE FOR SHOWERS OR STORMS DURING THIS PERIOD APPEARS ON TRACK. && .UPDATE/AVIATION... CONV INITIATION IMMINENT ACRS NW/WRN IN INVOF OF COMPOSITE OUTFLW/SYNOPTIC BNDRY AS UPSTREAM SW TROUGH NW OF KSTL APCHS THIS AFTN. RAPID DESTABILIZATION UNDERWAY WITHIN EARLIER CONV OUTFLW BUBBLE AND SOME ENHANCEMENT SEEN IN LATEST VIS IMAGERY FM KPPO SWWD TO KRZL. THUS ISSUED AFTN UPDATE TO MENTION SVR RISK GENERALLY SOUTH OF IN/MI STATELINE IN AREA OF GREATER MASS FLUX AND SIGLY MORE BUOYANCY. OTHERWISE GENERALLY VFR CONDS THIS AFTN ARE XPCD TO DETERIORATE AGAIN OVERNIGHT AS VIGOROUS UPSTREAM SW TROUGH OVR SD AND ASSOCD/FNTL WAVE OVR THE PLAINS MIGRATES EWD W/AN ATTENDANT SECONDARY AREA OF CONV DVLPMNT XPCD. BACKING LL F&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...T
Hazardous weather outlook, Jun 10, 2:33 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 233 PM EDT FRI JUN 10 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 233 PM EDT FRI JUN 10 2011 /133 PM CDT FRI JUN 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS... WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THERE IS ALSO A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 233 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 10, 5:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT FRI JUN 10 2011
OHZ005-102115-
HENRY OH-
502 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN HENRY COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCCLURE...OR 11 MILES SOUTHEAST OF
NAPOLEON...MOVING EAST AT 30 MPH.
HAIL UP TO PENNY SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THESE STORMS. SEEK SAFE SHELTER UNTIL THESE
STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4123 8407 4141 8402 4139 8388 4134 8387
4120 8388
TIME...MOT...LOC 2102Z 281DEG 24KT 4130 8393Special weather statement, Jun 10, 5:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 PM EDT FRI JUN 10 2011 INZ008-009-017-018-102200- ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN- 508 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITLEY... NORTHWESTERN ALLEN...SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES IN NORTHEAST INDIANA... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHURUBUSCO...OR 6 MILES EAST OF TRI-LAKES... MOVING EAST AT 25 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HUNTERTOWN... GRABILL... ARI... LAOTTO... WALLEN... LEO-CEDARVILLE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. LAT...LON 4130 8493 4107 8497 4114 8546 4132 8544 TIME...MOT...LOC 2108Z 276DEG 21KT 4122 8533
Local storm report, Jun 10, 5:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL FORT WAYNE 41.08N 85.13W
06/10/2011 M0.25 INCH ALLEN IN PUBLIC
REPORTED AT THE INTERSECTION OF DUPONT AND BETHEL RD.
&&
EVENT NUMBER IWX1101038
MLRLocal storm report, Jun 10, 5:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL FORT WAYNE 41.08N 85.13W
06/10/2011 M0.25 INCH ALLEN IN PUBLIC
REPORTED AT DUPONT AND COLDWATER RD.
&&
EVENT NUMBER IWX1101039
MLRLocal storm report, Jun 10, 5:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL FORT WAYNE 41.08N 85.13W
06/10/2011 M0.25 INCH ALLEN IN AMATEUR RADIO
OCCURRED ABOUT A QUARTER MILE SOUTH OF DUPONT AND LIMA
RD.
&&
EVENT NUMBER IWX1101040
MLRLocal storm report, Jun 10, 5:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 2 NNW BOWERSTOWN 40.92N 85.45W
06/10/2011 M0.25 INCH HUNTINGTON IN EMERGENCY MNGR
&&
EVENT NUMBER IWX1101041
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:09 PM EDT | Special Weather Statement | IWX | White | 36 min |
| Jun 9, 10:30 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 44 hr |
| Jun 10, 3:45 AM EDT | Special Weather Statement | IWX | Whitley | 30 min |
| Jun 10, 4:35 AM EDT | Special Weather Statement | IWX | Miami | 25 min |
| Jun 10, 6:45 AM EDT | Areal Flood Advisory | IWX | Cass, Grant, Huntington, Miami, Wabash, White | 4 hr |
| Jun 10, 7:25 AM EDT | Flash Flood Warning | IWX | Cass, Grant, Miami, Wabash | 4 hr |
| Jun 10, 8:13 AM EDT | Areal Flood Advisory | IWX | Adams, Grant, Huntington, Wells | 3 hr |
| Jun 10, 10:46 AM EDT | River Flood Watch | IWX | Fulton, Marshall, Pulaski, Starke | 35 hr |
| Jun 10, 2:54 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 36 min |
| Jun 10, 3:06 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 54 min |
| Jun 10, 3:33 PM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| Jun 10, 3:34 PM EDT | Special Weather Statement | IWX | Grant | 41 min |
| Jun 10, 4:02 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 40 min |
| Jun 10, 4:28 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 10, 5:08 PM EDT | Special Weather Statement | IWX | Allen | 52 min |
| Jun 10, 5:45 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Whitley | 45 min |
| Jun 10, 5:57 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 2 hr |
| Jun 10, 6:16 PM EDT | Flash Flood Warning | IWX | Allen, Huntington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.